MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REPL SPIDER 2 TENET 7615; TABLE, OPERATING-ROOM, ELECTRICAL

SMITH & NEPHEW, INC. SVCE REPL SPIDER 2 TENET 7615; TABLE, OPERATING-ROOM, ELECTRICAL
Catalog Number 72203299S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Event or Problem Description
The hinge joint is slipping.No patient injury or significant time delay reported.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and a missing drape clip was observed.A functional evaluation was performed and a known good battery was installed in the unit.The unit pressurized normally.The digital fish scale was attached and the standard 30 pound load test was administered.The hinge joint held as designed at 30 pounds of pressure.The load was then increased to 50 pounds of pressure.The hinge joint also held as designed even under 50 pounds of pressure.The proximal, hinge and distal joints all held under 50 pounds of pressure.There was no pneumatic fluid noticed around the proximal, hinge and distal joints.The piston migration was checked and it registered at 2.1 inches; which is indicative of hydraulic fluid loss.There was excess oil within the enclosure and also excess oil was dripping from the rear of the bimba cylinder.The seal had failed within the cylinder allowing an excess amount of pneumatic fluid to escape.The complaint was verified and the root cause was a seal failure within the bimba cylinder.

Brand Name
SVCE REPL SPIDER 2 TENET 7615
Common Device Name
TABLE, OPERATING-ROOM, ELECTRICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7173802
Report Number1643264-2018-00028
Device Sequence Number1250330
Product Code GDC
UDI-Device Identifier00885554029673
UDI-Public(01)00885554029673
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203299S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2018
Initial Date Received by Manufacturer 12/14/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date01/08/2018
Supplement Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1